Alert archive / Massachusetts / Special Weather Statements in 2012

Special Weather Statement, NWS Boston/Norton, MA

August 9, 2012Worcester County, Massachusetts

NWS Boston/Norton, MA issued this special weather statement at Aug 9, 2012, 5:44 PM EDT for Worcester County, Massachusetts. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2012, 5:44 PM EDT (21:44 UTC)
Expired
Aug 9, 2012, 6:45 PM EDT
In force
61 min
Issued by
NWS Boston/Norton, MA

County Worcester County, MA

The radar

The Boston radar (KBOX), 86 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.7 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2012-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 780 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2012-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
780 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
965 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

141 
WWUS81 KBOX 092144
SPSBOX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
544 PM EDT THU AUG 9 2012

MAZ004-092245-
NORTHERN WORCESTER MA-
544 PM EDT THU AUG 9 2012

AT 540 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
STRONG THUNDERSTORM CAPABLE OF PRODUCING HEAVY RAIN AND WIND GUSTS 
TO 40 MPH NEAR NORTH BROOKFIELD...OR ABOUT 13 MILES WEST OF 
WORCESTER...MOVING NORTHEAST AT 15 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...OAKHAM AND RUTLAND.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. HEAVY RAIN MAY CAUSE 
MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH 
AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED ROADS.

&&

LAT...LON 4250 7200 4241 7183 4221 7207 4227 7218

$$

WTB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Aug 9, 4:33 PM EDT, 1 hour 11 minutes earlier.

Area forecast discussion, Aug 9, 4:33 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
433 PM EDT THU AUG 9 2012

.SYNOPSIS...
LOW PRESSURE PASSING WEST OF NEW ENGLAND BRINGS ANOTHER CHANCE OF
SHOWERS/THUNDERSTORMS FRIDAY AND SATURDAY. DRIER AND LESS HUMID
AIR RETURNS FOR LATE THIS WEEKEND INTO EARLY NEXT WEEK. ANOTHER
LOW PRESSURE IS EXPECTED TO IMPACT OUR REGION DURING THE MIDDLE OF
NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
4 PM UPDATE...SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED
ACROSS MUCH OF EASTERN NEW YORK AS WELL AS NORTHERN NEW ENGLAND AND
WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE.  THESE STORMS HAVE
THE POTENTIAL TO BE STRONG AND A FEW MAY BECOME SEVERE. EXPECT
STORMS TO BE MULTICELLULAR IN NATURE BUT WITH WEAK LAPSE RATES AND
VERY LITTLE SHEAR STORMS WILL HAVE A HARD TIME MAINTAINING ANY
UPDRAFT. STRONG WINDS AND HEAVY RAIN ARE LIKELY TO BE THE GREATEST
THREAT WITH THESE STORMS.

TONIGHT...SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE INTO THE
OVERNIGHT AS A WARM FRONT LIFTS ACROSS THE REGION.  GOOD ISENTROPIC
LIFT IS ASSOCIATED WITH THE FRONT AS WELL AS DECENT MOISTURE
ADVECTION WITH PWATS AROUND 1.5 INCHES.  THE BEST INSTABILITY AND
HIGHEST PWATS ARE THROUGH THE WESTERN ZONES...SO ONCE AGAIN HAVE THE
HIGHEST POPS IN THIS REGION.  STORMS WILL CONTINUE TO BE CELLULAR IN
NATURE SO AM NOT EXPECTING A WASHOUT.

HIGH DEWPOINTS WILL CONTINUE WITH SOUTHERLY WINDS AS THE WARM FRONT
LIFTS NORTH.  DEWPOINTS WILL BE IN THE UPPER 60S TO LOW 70S...THIS
AMOUNT OF MOISTURE WITH THE COOLING TEMPS WILL ALLOW FOG TO DEVELOP.
BEST CHANCE FOR DENSE FOG WILL BE ACROSS THE SOUTH COAST...SINCE THE
DEWPOINT DEPRESSION WILL BE NEAR ZERO.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
FRIDAY AND FRIDAY NIGHT...BEST CHANCE FOR PRECIP TO OCCUR FOR THE
SHORT TERM PERIOD.  NEARLY STACKED LOW PRESSURE SYSTEM REMAINS
FAIRLY STATIONARY OVER THE GREAT LAKES THROUGH THIS PERIOD.
SHORTWAVES MOVING AROUND THE LOW WILL PROVIDE LIFT AND COMBINED WITH
THE AMOUNT OF MOISTURE IN THE ATMOSPHERE WILL ALLOW FOR SHOWERS TO
DEVELOP FROM WEST TO EAST. AGAIN THE BEST CHANCE TO SEE PRECIP WILL
BE ACROSS THE WESTERN ZONES...BUT BELIEVE RAIN WILL SPREAD OUT...
PARTICULARLY INTO THE LATE AFTERNOON/EVENING HOURS. THUNDERSTORMS
ARE POSSIBLE FRIDAY AFTERNOON.  HOWEVER...CLOUD COVER MAY LIMIT
INSTABILITY.  SHEAR VALUES AND LAPSE RATES ONCE AGAIN ARE NOT
IMPRESSIVE.  MAIN HAZARD WILL BE HEAVY RAIN AGAIN...THOUGH IF SKIES
ARE ABLE TO CLEAR AND INSTABILITY INCREASES...THERE MAY BE A CHANCE
OF STRONG TO DAMAGING WINDS IN THE AFTERNOON.  AFTER SUNSET...THE
MAIN THREAT WILL BE HEAVY RAIN AS PWATS INCREASE ONE QUARTER TO ONE
HALF AN INCH BETWEEN THE AFTERNOON AND THE EVENING HOURS.

TEMPS WILL BE COOLER FRIDAY AS CLOUD COVER WILL INHIBIT HEATING.
EXPECT TEMPS TO BE IN THE LOW TO MID 80S. MUGGY CONDITIONS WILL
CONTINUE WITH SOUTHERLY WINDS CONTINUING TO BRING IN MOISTURE LADEN
AIR.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
BIG PICTURE...
VERY ROBUST UPPER TROUGH FOR THIS TIME OF YEAR IS A FACTOR FOR THE
FIRST PART OF THIS WEEKEND. ANOTHER MID-LEVEL SHORTWAVE TROUGH IS
POSSIBLE DURING THE MIDDLE OF NEXT WEEK AS TENDENCY FOR ANOTHER
LONGWAVE TROUGH TO REDEVELOP OVER THE OH VALLEY.

SATURDAY...LOOKS LIKE A POSSIBLE OCCLUDED FRONT PASSAGE AS MAIN
SURFACE LOW HEADS INTO ONTARIO. THIS SHOULD HELP PROVIDE FOCUS FOR
SHOWERS AND TSTMS. PWATS REMAIN NEAR TO ABOVE 2 INCHES ACROSS
REGION AND HEAVY DOWNPOURS LIKELY WITH PASSING SHOWERS AND TSTMS.
VERTICAL SHEAR ALSO INCREASES AND THINK THERE MAY BE A POTENTIAL
FOR A FEW SEVERE TSTMS DURING SAT AFTERNOON. CONTINUED THE MENTION
OF HEAVY RAIN.

SATURDAY NIGHT...LOOKS LIKE DRIER AIR WRAPS AROUND THE SYSTEM AND
MOVES INTO SOUTHERN NEW ENGLAND QUICKLY WITH AT LEAST PARTIAL
CLEARING AND LOWERING HUMIDITY. SOME CONCERN WHERE THE 09/12Z GFS
AND ECMWF TRENDING A LITTLE SLOWER WITH THE TIMING OF A COLD
FRONT. SINCE THIS IS THE FIRST RUN WITH THIS IDEA...MAINTAINED THE
PREVIOUS FORECAST TIMING FOR NOW.

SUNDAY...LOOKS DRY FOR MOST OF SOUTHERN NEW ENGLAND. STILL
THINKING THERE MIGHT BE ISOLATED TO SCATTERED SHOWERS/TSTMS
DURING THE LATE AFTERNOON AS A MID-LEVEL COOL POOL NUDGES TOWARD
OUR REGION FROM THE GREAT LAKES. PRECIPITATION IS MAINLY A CONCERN
ACROSS THE CAPE AND ISLANDS EARLY ALONG A COLD FRONT...AND ACROSS
THE INTERIOR ASSOCIATED WITH THE COLD POOL.

SUNDAY NIGHT THROUGH TUESDAY MORNING...LOOKS TO BE DRY WITH
TEMPERATURES NEAR OR SLIGHTLY HIGHER THAN NORMAL.

TUESDAY AFTERNOON THROUGH WEDNESDAY...COMPLEX PATTERN PREDICTED
WITH A COLD FRONT PUSHING SOUTH INTO THE GREAT LAKES AND A LOW
PRESSURE MOVING NORTH ALONG THE EAST COAST. NOT READY TO WRITE
THIS PERIOD OF THE FORECAST OFF AS A WASHOUT...BUT THINK A CHANCE
OF SHOWERS IS WARRANTED AT A MINIMUM.

THURSDAY...JUST ABOUT ALL OF THE 09/12Z GUIDANCE INDICATES THIS
SHOULD BE A DRYING PERIOD WITH ALL OF THE SYNOPTIC COMPLEXITY
SHIFTED EAST OVER THE NORTH ATLANTIC.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MODERATE...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

OVERVIEW...MODERATE CONFIDENCE. EXPECT MAINLY VFR TODAY WITH SEA
BREEZE DEVELOPMENT LIKELY. MODERATE PROBABILITY OF ANY WESTERN
TERMINAL SEEING MVFR CONDITIONS IN SHRA/TSRA. ONCE AGAIN MVFR/IFR
IN FOG AND STRATUS DEVELOPMENT TONIGHT AND AGAIN FRIDAY NIGHT.
BECOMING MAINLY VFR FRIDAY WITH PERIODS OF MVFR/IFR CONDITIONS IN
TSRA/SHRA.

KBOS TAF...MODERATE CONFIDENCE. MAINLY VFR. MVFR LIKELY...IFR
POSSIBLE TONIGHT THOUGH TIMING AND EXTENT OF FOG AND STRATUS
DEVELOPMENT A LITTLE UNCERTAIN. SCT SHRA/TSRA LIKELY FRI
AFTERNOON.

KBDL TAF...MODERATE CONFIDENCE. MAINLY VFR. BRIEF MVFR CONDITIONS
IN SHRA/TSRA THIS AFTERNOON. EXPECT MVFR THEN IFR CONDITIONS IN
FOG TONIGHT AND FRIDAY NIGHT. LOW CONFIDENCE ON TIMING. MODERATE PROB
OF MVFR/IFR CONDITIONS IN SHRA/TSRA ON FRIDAY.

OUTLOOK...SATURDAY THROUGH TUESDAY...

SATURDAY...MODERATE CONFIDENCE. WIDESPREAD MVFR CIGS AND VSBYS
EXPECTED WITH AREAS OF IFR CIGS AND VSBYS IN SOME OF THE SHOWERS
AND SCT TSTMS. TSTMS DURING SAT AFTERNOON MAY CONTAIN LOCALLY
STRONG WIND GUSTS.

SATURDAY NIGHT...MODERATE CONFIDENCE. BECOMING VFR.

SUNDAY INTO TUESDAY...MODERATE TO HIGH CONFIDENCE. GENERALLY VFR.
ISOLATED SHOWER OR TSTM POSSIBLE NORTHERN INTERIOR SUNDAY AFTERNOON.

&&

.MARINE...
HIGH CONFIDENCE. EXPECT SOUTH TO SOUTHWEST WINDS AND SEAS TO REMAIN
BELOW SCA CRITERIA FOR MUCH OF THE PERIOD.  CONTINUED SOUTHERLY
WINDS MAY INCREASE SEAS TO NEAR 5 FEET ON THE SOUTHERN WATERS FRIDAY
NIGHT.  LOW TO MODERATE PROBABILITY OF PATCHY...POSSIBLY DENSE...FOG
DEVELOPING ON THE SOUTHERN WATERS TONIGHT AND AGAIN FRIDAY NIGHT.
SHOWERS AND THUNDERSTORMS LIKELY ON THE WATERS FRIDAY AFTERNOON
THROUGH FRIDAY NIGHT.

OUTLOOK...SATURDAY THROUGH TUESDAY...

MODERATE CONFIDENCE
SUFFICIENT S WIND TO BUILD SEAS TO 5 TO 6 FT ACROSS EXPOSED SOUTH
COASTAL WATERS. LATEST WAVEWATCH MAY BE A FOOT OR TWO OVERDONE.
SCT TSTMS SAT AFTERNOON OR EARLY EVENING MAY CONTAIN LOCALLY
STRONG WIND GUSTS. SEAS GRADUALLY SUBSIDE EARLY NEXT WEEK.

&&

.HYDROLOGY...
STRONG CHANCE OF LOCALIZED STREET FLOODING FRI NIGHT AND SAT WITH
POSSIBILITY OF HIGHLY LOCALIZED FLASH FLOODING. AS NOTED ABOVE...
SEE A RISK OF A TROPICAL FEED AIDED BY A LOW LEVEL JET IN AT LEAST
A MARGINALLY UNSTABLE AIR MASS. BEST DYNAMICS REMAIN WELL W AND N
OF REGION...BUT COULD ENCOUNTER SERIOUSLY EXCESSIVE RAINFALL IN
ANY MESOSCALE BANDS THAT MAY SET UP.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...AIR QUALITY ALERT UNTIL 10 PM EDT THIS EVENING FOR MAZ009-011.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...RLG/BELK
NEAR TERM...RLG
SHORT TERM...RLG
LONG TERM...BELK
AVIATION...RLG/BELK
MARINE...RLG/BELK
HYDROLOGY...THOMPSON
Hazardous weather outlook, Aug 9, 5:30 PM EDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
530 PM EDT THU AUG 9 2012

CTZ002>004-MAZ002>008-010-012>024-026-NHZ011-012-015-RIZ001>008-
102130-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
EASTERN HAMPSHIRE MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
530 PM EDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL
OF MASSACHUSETTS EXCEPT BERKSHIRE AND HAMPDEN COUNTIES...SOUTHERN
NEW HAMPSHIRE AND RHODE ISLAND.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SHOWERS AND THUNDERSTORMS FROM FRIDAY AFTERNOON INTO SATURDAY MAY
CONTAIN VERY HEAVY DOWNPOURS...WITH POTENTIAL FOR LOCALIZED
FLOODING. ALSO...SOME THUNDERSTORMS ON SATURDAY MAY CONTAIN STRONG
WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ009-011-102130-
WESTERN HAMPDEN MA-EASTERN HAMPDEN MA-
530 PM EDT THU AUG 9 2012

...AIR QUALITY ALERT IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR HAMPDEN COUNTY MASSACHUSETTS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SHOWERS AND THUNDERSTORMS FROM FRIDAY AFTERNOON INTO SATURDAY MAY
CONTAIN VERY HEAVY DOWNPOURS...WITH POTENTIAL FOR LOCALIZED
FLOODING. ALSO...SOME THUNDERSTORMS ON SATURDAY MAY CONTAIN STRONG
WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-102130-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
530 PM EDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A FEW THUNDERSTORMS DURING SATURDAY AFTERNOON MAY CONTAIN STRONG
WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 9, 2:11 PM EDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
211 PM EDT THU AUG 9 2012

NHZ012-015-091915-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
211 PM EDT THU AUG 9 2012

AT 209 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING HEAVY RAIN AND SMALL HAIL
NEAR MILFORD...OR ABOUT 9 MILES NORTHWEST OF NASHUA...MOVING
NORTHEAST AT 5 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...MILFORD AND AMHERST.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. HEAVY RAIN MAY CAUSE
MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH
AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED ROADS.

&&

LAT...LON 4290 7161 4282 7149 4278 7166 4282 7170

WTB
Special weather statement, Aug 9, 2:44 PM EDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
244 PM EDT THU AUG 9 2012

MAZ010-011-091930-
EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
244 PM EDT THU AUG 9 2012

AT 239 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING HEAVY RAIN AND SMALL HAIL. THE
THUNDERSTORM WAS OVER HOLYOKE...OR ABOUT 5 MILES NORTHWEST OF
CHICOPEE...MOVING EAST AT 10 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...HOLYOKE...CHICOPEE...SOUTH HADLEY
  AND GRANBY.

* THIS THUNDERSTORM HAS A HISTORY OF PRODUCING HEAVY RAIN...PEA SIZE
  HAIL...AND WIND GUSTS TO 35 MPH.

* THE THUNDERSTORM HAD BEEN MOVING NORTHEAST EARLIER THIS
  AFTERNOON...BUT HAS CHANGED ITS SLOW MOVEMENT TO EAST.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES.HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING
AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED ROADS.

&&

LAT...LON 4229 7249 4217 7248 4217 7271 4225 7271

WTB
Special weather statement, Aug 9, 3:45 PM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
345 PM EDT THU AUG 9 2012

CTZ002-092045-
HARTFORD CT-
345 PM EDT THU AUG 9 2012

AT 340 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING HEAVY RAIN AND WIND GUSTS TO 40
MPH NEAR CANTON...OR ABOUT 16 MILES NORTHWEST OF HARTFORD...MOVING
EAST AT 15 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...CANTON...AVON...SIMSBURY...GRANBY
  AND BLOOMFIELD.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. HEAVY RAIN MAY CAUSE
MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH
AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED ROADS.

&&

LAT...LON 4181 7295 4184 7295 4185 7296 4186 7296
      4190 7294 4190 7292 4192 7291 4197 7277
      4181 7272 4178 7301 4180 7302

WTB
Special weather statement, Aug 9, 4:45 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
445 PM EDT THU AUG 9 2012

NHZ012-015-092145-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
445 PM EDT THU AUG 9 2012

AT 440 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF HEAVY DOWNPOURS NEAR NASHUA...MOVING NORTHEAST AT 20 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...LITCHFIELD AND MERRIMACK.

MINOR STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS
ALSO POSSIBLE.

&&

LAT...LON 4294 7137 4294 7138 4293 7140 4291 7144
      4284 7143 4282 7137 4277 7133 4270 7147
      4284 7160 4291 7144 4295 7137

WTB
Special weather statement, Aug 9, 5:11 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
511 PM EDT THU AUG 9 2012

MAZ004-012-092215-
NORTHERN WORCESTER MA-SOUTHERN WORCESTER MA-
511 PM EDT THU AUG 9 2012

AT 510 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING HEAVY DOWNPOURS AND WIND
GUSTS TO 35 MPH NEAR SPENCER...OR ABOUT 10 MILES WEST OF
WORCESTER...MOVING NORTHEAST AT 20 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...PAXTON...RUTLAND...HOLDEN...WEST
  BOYLSTON...PRINCETON...BOYLSTON...STERLING...CLINTON AND BERLIN.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. HEAVY RAIN MAY CAUSE
MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH
AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED ROADS.

&&

LAT...LON 4254 7180 4239 7160 4220 7202 4230 7214

WTB
Special weather statement, Aug 9, 5:44 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
544 PM EDT THU AUG 9 2012

MAZ004-092245-
NORTHERN WORCESTER MA-
544 PM EDT THU AUG 9 2012

AT 540 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING HEAVY RAIN AND WIND GUSTS
TO 40 MPH NEAR NORTH BROOKFIELD...OR ABOUT 13 MILES WEST OF
WORCESTER...MOVING NORTHEAST AT 15 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...OAKHAM AND RUTLAND.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. HEAVY RAIN MAY CAUSE
MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH
AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED ROADS.

&&

LAT...LON 4250 7200 4241 7183 4221 7207 4227 7218

WTB

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 1:01 PM EDTSpecial Weather StatementBOXFranklin59 min
Aug 9, 1:16 PM EDTAreal Flood AdvisoryBOXFranklin108 min
Aug 9, 1:39 PM EDTSpecial Weather StatementBOXHampshire51 min
Aug 9, 1:48 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire32 min
Aug 9, 1:53 PM EDTAreal Flood AdvisoryBOXFranklin, Hampshire2 hr
Aug 9, 2:03 PM EDTSpecial Weather StatementBOXHampshire57 min
Aug 9, 2:18 PM EDTAreal Flood AdvisoryBOXHampden, Hampshire53 min
Aug 9, 2:44 PM EDTSpecial Weather StatementBOXHampden46 min
Aug 9, 2:53 PM EDTAreal Flood AdvisoryBOXHampden, Hampshire45 min
Aug 9, 5:11 PM EDTSpecial Weather StatementBOXWorcester64 min
Aug 9, 3:45 PM EDTSpecial Weather StatementBOX60 min
Aug 9, 1:06 PM EDTSpecial Weather StatementBOXHillsborough54 min
Aug 9, 2:11 PM EDTSpecial Weather StatementBOXHillsborough64 min

Nearby

Special Weather Statements in Massachusetts, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.